Second-Order Evolution Problems with Time-Dependent Maximal Monotone Operator and Applications

  • C. Castaing
  • M. D. P. Monteiro Marques
  • P. Raynaud de Fitte
Part of the Advances in Mathematical Economics book series (MATHECON, volume 22)


We consider at first the existence and uniqueness of solution for a general second-order evolution inclusion in a separable Hilbert space of the form
$$\displaystyle 0\in \ddot u(t) + A(t) \dot u(t) + f(t, u(t)), \hskip 2pt t\in [0, T] $$
where A(t) is a time dependent with Lipschitz variation maximal monotone operator and the perturbation f(t, .) is boundedly Lipschitz. Several new results are presented in the sense that these second-order evolution inclusions deal with time-dependent maximal monotone operators by contrast with the classical case dealing with some special fixed operators. In particular, the existence and uniqueness of solution to
$$\displaystyle 0= \ddot u(t) + A(t) \dot u(t) + \nabla \varphi (u(t)), \hskip 2pt t\in [0, T] $$
where A(t) is a time dependent with Lipschitz variation single-valued maximal monotone operator and ∇φ is the gradient of a smooth Lipschitz function φ are stated. Some more general inclusion of the form
$$\displaystyle 0\in \ddot u(t) + A(t) \dot u(t) + \partial \Phi (u(t)), \hskip 2pt t\in [0, T] $$
where  Φ(u(t)) denotes the subdifferential of a proper lower semicontinuous convex function Φ at the point u(t) is provided via a variational approach. Further results in second-order problems involving both absolutely continuous in variation maximal monotone operator and bounded in variation maximal monotone operator, A(t), with perturbation f : [0, T] × H × H are stated. Second- order evolution inclusion with perturbation f and Young measure control νt
$$\displaystyle \left \{ \begin {array}{lll} 0\in \ddot u_{x, y, \nu }(t) + A(t) \dot u_{x, y, \nu }(t) + f(t, u_{x, y, \nu }(t))+ \operatorname {{\mathrm {bar}}}(\nu _t), \hskip 2pt t \in [0, T] \\ u_{x, y, \nu }(0) = x, \dot u_{x, y, \nu } (0) =y \in D(A(0)) \end {array} \right . $$
where \( \operatorname {{\mathrm {bar}}}(\nu _t)\) denotes the barycenter of the Young measure νt is considered, and applications to optimal control are presented. Some variational limit theorems related to convex sweeping process are provided.


Bolza control problem Lipschitz mapping Maximal monotone operators Pseudo-distance Subdifferential Viscosity Young measures 


  1. 1.
    Adly S, Haddad T (2018) An implicit sweeping process approach to quasistatic evolution variational inequalities. Siam J Math Anal 50(1):761–778MathSciNetCrossRefGoogle Scholar
  2. 2.
    Adly S, Haddad T, Thibault L (2014) Convex sweeping process in the framework of measure differential inclusions and evolution variational inequalities. Math Program 148(1–2, Ser. B):5–47MathSciNetCrossRefGoogle Scholar
  3. 3.
    Aliouane F, Azzam-Laouir D, Castaing C, Monteiro Marques MDP (2018, Preprint) Second order time and state dependent sweeping process in Hilbert spaceGoogle Scholar
  4. 4.
    Attouch H, Cabot A, Redont P (2002) The dynamics of elastic shocks via epigraphical regularization of a differential inclusion. Barrier and penalty approximations. Adv Math Sci Appl 12(1):273–306. Gakkotosho, TokyoGoogle Scholar
  5. 5.
    Azzam-Laouir D, Izza S, Thibault L (2014) Mixed semicontinuous perturbation of nonconvex state-dependent sweeping process. Set Valued Var Anal 22:271–283MathSciNetCrossRefGoogle Scholar
  6. 6.
    Azzam-Laouir D, Makhlouf M, Thibault L (2016) On perturbed sweeping process. Appl Anal 95(2):303–322MathSciNetCrossRefGoogle Scholar
  7. 7.
    Azzam-Laouir D, Castaing C, Monteiro Marques MDP (2017) Perturbed evolution problems with continuous bounded variation in time and applications. Set-Valued Var Anal. MathSciNetCrossRefGoogle Scholar
  8. 8.
    Azzam-Laouir D, Castaing C, Belhoula W, Monteiro Marques MDP (2017, Preprint) Perturbed evolution problems with absolutely continuous variation in time and applicationsGoogle Scholar
  9. 9.
    Barbu (1976) Nonlinear semigroups and differential equations in Banach spaces. Noordhoff International Publisher, LeydenCrossRefGoogle Scholar
  10. 10.
    Benabdellah H, Castaing C (1995) BV solutions of multivalued differential equations on closed moving sets in Banach spaces. Banach center publications, vol 32. Institute of Mathematics, Polish Academy of Sciences, WarszawaMathSciNetCrossRefGoogle Scholar
  11. 11.
    Benabdellah H, Castaing C, Salvadori A (1997) Compactness and discretization methods for differential inclusions and evolution problems. Atti Sem Mat Fis Univ Modena XLV:9–51Google Scholar
  12. 12.
    Brezis H (1972) Opérateurs maximaux monotones dans les espaces de Hilbert et equations dévolution. Lectures notes 5. North Holland Publishing Co, AmsterdamGoogle Scholar
  13. 13.
    Brezis H (1979) Opérateurs maximaux monotones et semi-groupes de contraction dans un espace de Hilbert. North Holland Publishing Co, AmsterdamGoogle Scholar
  14. 14.
    Castaing C (1970) Quelques résultats de compacité liés a l’ intégration. C R Acd Sci Paris 270:1732–1735; et Bulletin Soc Math France 31:73–81 (1972)Google Scholar
  15. 15.
    Castaing C (1980) Topologie de la convergence uniforme sur les parties uniformément intégrables de \(L^{1}_{E}\) et théorèmes de compacité faible dans certains espaces du type Köthe-Orlicz. Travaux Sém Anal Convexe 10(1):27. exp. no. 5Google Scholar
  16. 16.
    Castaing C, Marcellin S (2007) Evolution inclusions with pln functions and application to viscosity and control. JNCA 8(2):227–255Google Scholar
  17. 17.
    Castaing C, Monteiro Marques MDP (1996) Evolution problems associated with nonconvex closed moving sets with bounded variation. Portugaliae Mathematica 53(1):73–87; FascGoogle Scholar
  18. 18.
    Castaing C, Monteiro Marques MDP (1995) BV Periodic solutions of an evolution problem associated with continuous convex sets. Set Valued Anal 3:381–399MathSciNetCrossRefGoogle Scholar
  19. 19.
    Castaing C, Valadier M (1977) Convex analysis and measurable multifunctions. Lectures notes in mathematics. Springer, Berlin, p 580Google Scholar
  20. 20.
    Castaing C, Duc Ha TX, Valadier M (1993) Evolution equations governed by the sweeping process. Set-Valued Anal 1:109–139MathSciNetCrossRefGoogle Scholar
  21. 21.
    Castaing C, Salvadori A, Thibault L (2001) Functional evolution equations governed by nonconvex sweeeping process. J Nonlinear Convex Anal 2(2):217–241Google Scholar
  22. 22.
    Castaing C, Raynaud de Fitte P, Valadier M (2004) Young measures on topological spaces with applications in control theory and probability theory. Kluwer Academic Publishers, DordrechtCrossRefGoogle Scholar
  23. 23.
    Castaing C, Raynaud de Fitte P, Salvadori A (2006) Some variational convergence results with application to evolution inclusions. Adv Math Econ 8:33–73Google Scholar
  24. 24.
    Castaing C, Ibrahim AG, Yarou M (2009) Some contributions to nonconvex sweeping process. J Nonlinear Convex Anal 10(1):1–20Google Scholar
  25. 25.
    Castaing C, Monteiro Marques MDP, Raynaud de Fitte P (2014) Some problems in optimal control governed by the sweeping process. J Nonlinear Convex Anal 15(5):1043–1070Google Scholar
  26. 26.
    Castaing C, Monteiro Marques MDP, Raynaud de Fitte P (2016) A Skorohod problem governed by a closed convex moving set. J Convex Anal 23(2):387–423Google Scholar
  27. 27.
    Castaing C, Le Xuan T, Raynaud de Fitte P, Salvadori A (2017) Some problems in second order evolution inclusions with boundary condition: a variational approach. Adv Math Econ 21:1–46Google Scholar
  28. 28.
    Colombo G, Goncharov VV (1999) The sweeping processes without convexity. Set Valued Anal 7:357–374Google Scholar
  29. 29.
    Cornet B (1983) Existence of slow solutions for a class of differential inclusions. J Math Anal Appl 96:130–147MathSciNetCrossRefGoogle Scholar
  30. 30.
    Edmond JF, Thibault L (2005) Relaxation and optimal control problem involving a perturbed sweeping process. Math Program Ser B 104:347–373Google Scholar
  31. 31.
    Flam S, Hiriart-Urruty J-B, Jourani A (2009) Feasibility in finite time. J Dyn Control Syst 15:537–555MathSciNetCrossRefGoogle Scholar
  32. 32.
    Florescu LC, Godet-Thobie C (2012) Young measures and compactness in measure spaces. De Gruyter, BerlinGoogle Scholar
  33. 33.
    Grothendieck A (1964) Espaces vectoriels topologiques Mat, 3rd edn. Sociedade de matematica, Saõ PauloGoogle Scholar
  34. 34.
    Haddad T, Noel J, Thibault L (2016) Perturbed Sweeping process with subsmooth set depending on the state. Linear Nonlinear Anal 2(1):155–174Google Scholar
  35. 35.
    Henry C (1973) An existence theorem for a class of differential equations with multivalued right-hand side. J Math Anal Appl 41:179–186MathSciNetCrossRefGoogle Scholar
  36. 36.
    Idzik A (1988) Almost fixed points theorems. Proc Am Math Soc 104:779–784MathSciNetCrossRefGoogle Scholar
  37. 37.
    Kenmochi N (1981) Solvability of nonlinear evolution equations with time-dependent constraints and applications. Bull Fac Educ Chiba Univ 30:1–87Google Scholar
  38. 38.
    Kunze M, Monteiro Marques MDP (1997) BV solutions to evolution problems with time-dependent domains. Set Valued Anal 5:57–72Google Scholar
  39. 39.
    Monteiro Marques MDP (1984) Perturbations convexes semi-continues supérieurement de problèmes d’évolution dans les espaces de Hilbert, vol 14. Séminaire d’Analyse Convexe, Montpellier, exposé n 2Google Scholar
  40. 40.
    Monteiro Marques MDP (1993) Differential inclusions nonsmooth mechanical problems, shocks and dry friction. Progress in nonlinear differential equations and their applications, vol 9. Birkhauser, BaselGoogle Scholar
  41. 41.
    Moreau JJ (1977) Evolution problem associated with a moving convex set in a Hilbert Space. J Differ Equ 26:347–374MathSciNetCrossRefGoogle Scholar
  42. 42.
    Moreau JJ, Valadier M (1987) A chain rule involving vector functions of bounded variations. J Funct Anal 74(2):333–345MathSciNetCrossRefGoogle Scholar
  43. 43.
    Paoli L (2005) An existence result for non-smooth vibro-impact problem. J Differ Equ 211(2):247–281MathSciNetCrossRefGoogle Scholar
  44. 44.
    Park S (2006) Fixed points of approximable or Kakutani maps. J Nonlinear Convex Anal 7(1):1–17Google Scholar
  45. 45.
    Recupero V (2016) Sweeping processes and rate independence. J Convex Anal 23:921–946Google Scholar
  46. 46.
    Rockafellar RT (1971) Integrals which are convex functionals, II. Pac J Math 39(2):439–369MathSciNetCrossRefGoogle Scholar
  47. 47.
    Saidi S, Thibault L, Yarou M (2013) Relaxation of optimal control problems involving time dependent subdifferential operators. Numer Funct Anal Optim 34(10):1156–1186MathSciNetCrossRefGoogle Scholar
  48. 48.
    Schatzman M (1979) Problèmes unilatéraux d’ évolution du second ordre en temps. Thèse de Doctorat d’ Etates Sciences Mathématiques, Université Pierre et Marie Curie, Paris 6Google Scholar
  49. 49.
    Thibault L (1976) Propriétés des sous-différentiels de fonctions localement Lipschitziennes définies sur un espace de Banach séparable. Applications. Thèse, Université Montpellier IIGoogle Scholar
  50. 50.
    Thibault L (2003) Sweeping process with regular and nonregular sets. J Differ Equ 193:1–26MathSciNetCrossRefGoogle Scholar
  51. 51.
    Valadier M (1988) Quelques résultats de base concernant le processus de la rafle. Sém. Anal. Convexe, Montpellier, vol 3Google Scholar
  52. 52.
    Valadier M (1990) Lipschitz approximations of the sweeping process (or Moreau) process. J Differ Equ 88(2):248–264Google Scholar
  53. 53.
    Vladimirov AA (1991) Nonstationary dissipative evolution equation in Hilbert space. Nonlinear Anal 17:499–518Google Scholar
  54. 54.
    Vrabie IL (1987) Compactness methods for Nonlinear evolutions equations. Pitman monographs and surveys in pure and applied mathematics, vol 32. Longman Scientific and Technical, Wiley/New YorkGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2018

Authors and Affiliations

  • C. Castaing
    • 1
  • M. D. P. Monteiro Marques
    • 2
  • P. Raynaud de Fitte
    • 3
  1. 1.IMAGUniversité de MontpellierMontpellierFrance
  2. 2.CMAF-CIO, Departamento de MatemáticaFaculdade de Ciências da Universidade de LisboaLisbonPortugal
  3. 3.Laboratoire de Mathématiques Raphaël SalemNormandie UniversitéRouenFrance

Personalised recommendations